(Closed) Birth control question…..skipping period

posted 5 years ago in Wellness
Post # 2
Member
9079 posts
Buzzing Beekeeper
  • Wedding: December 2012

It’s common to have breakthrough bleeding when skipping periods. It can sometimes take a few times for your body to respond favorably.

Post # 3
Member
144 posts
Blushing bee

I think you’re experiencing this because you just started on the pill. It’s been a while, but I was spotting for a while after I first started on the pill (Yasmin). A few years ago I asked my doctor about skipping periods and was given the okay to take 3 packs consecutively without a break and didn’t experience any periods until I took my week long break (or in your case took placebos). You’re giving your body a heck of a lot to get used to all at once. There is also a chance this isn’t the right pill for you. If you’re really concerned, I’d contact your doctor.

Post # 5
Member
321 posts
Helper bee

View original reply
r06387:  I didn’t think it was advised to skip your period bery often because you may experience breakthrough bleeding at other times, and when you do have your period it can be extra long, to make up for the previous one skipped. It may just take a while for you to adjust to the pill, but to be safe it may just be a good idea to only skip the period at the time of your wedding, and have a normal period each month (taking the placebo pills) until then. 

On the nhs website:

Taking pill packs back-to-back

For monophasic combined pills (pills all the same colour and with the same level of hormones), it is normally fine to start a new pack of pills straight after your last one – for example, if you want to delay your period for a holiday. 

However, avoid taking more than two packs together unless advised to by a doctor or nurse. This is because you may have breakthrough bleeding as the womb lining sheds slightly. Some women find they feel bloated if they run several packs of the pill together.

http://www.nhs.uk/conditions/contraception-guide/pages/combined-contraceptive-pill.aspx#back

Post # 7
Member
133 posts
Blushing bee

I am on Yaz too, have been for about 2 years. I had breakthrough bleeding for a while (about 2 months from memory) but I do not have any problems now. I am getting married in august and plan on manipulating some months prior rather than skipping a period because I find on Yaz I gain about 1.5-2kgs leading up to my period and if I were to skip it , I would hold onto that weight if you know what I mean. Just a thought! 

Post # 8
Member
183 posts
Blushing bee
  • Wedding: November 2017

I skip all of my periods due to medical reasons, however I hated yaz, plus all the horror stories I’ve heard about it makes me nervous. I would recommend loestrin if thats possible for you to switch to! Also, it is perfectly normal to have some breakthrough bleeding, it goes away after a while.

Post # 9
Member
213 posts
Helper bee

I was on Yasmin for years, and almost every time I tried to skip a period, I’d take a pill slightly late (I’m talking 1-2 hours) and my period would come back with a vengeance. It would last at least two weeks, then I’d get my normal withdrawal bleed too! 

About 6 months out from my wedding, I counted the weeks and realised my period was due on the first day of our honeymoon. So I skipped a couple of periods – not really skipped, as the above happened – but it meant that the timing was much better. I knew I couldn’t rely on trying to skip the placebo pills because it usually didn’t work! So assuming that your body is settled by then, you might be able to tweak the timing earlier so it won’t be an issue 🙂

  • This reply was modified 4 years, 8 months ago by  besotted.
Post # 10
Member
148 posts
Blushing bee

when ever you start a new pill it can take 4 months for your body to adjust, an it is common to get breakthrough bleeding. I personally can not take many pills as this is what happens to me. 

 

Also when people try to skip a period your body may also have some bleeding, if I ever had an important event on when I was on my period I would skip my period before the event period so I had the breakthrough bleed then and not when I didn’t want it if that makea sence?? 

 

Just my my personal experience ! 

Post # 11
Member
148 posts
Blushing bee

Oh! And if it’s just missing your period in When your wedding is, I know that you can get tablets to delay your period. it’s called norethisterone ! I took those when I was going on holiday and didn’t get breakthrough bleeding. But this particular strength is not a contraceptive! 

 

 

Post # 12
Member
3088 posts
Sugar bee

Warning,y doc told me the same so I skipped the last set of pills.1st month went off perfectly…no period.The 4th month?Period came for damn near 2 weeks…it was horrifying…thought it wouldn’t end at 1 point.

Moral of the story?Mother Nature will find a way to catch up.By the way,this period didn’t even come on my normal cycle so I was totally blindsided.Pick your poison because I hear this happens often.

Post # 13
Member
732 posts
Busy bee
  • Wedding: November 2016

My doctor also recently told me to just continue taking BC to skip my periods, because on my periods I have some really bad side effects and she says I shouldn’t have to go through that.  I’ve actually been spotting a little on and off this week but it is just spotting.  I’d talk to the same doctor to see if 2 weeks is normal…she’s the only one that can really tell you because she knows your medical records.

Post # 14
Member
334 posts
Helper bee

It could be breakthrough bleeding from being on a new pill (usually the body takes 2-3 months to get used to the new hormone leves), or it might just not be the right pill for you. I’ve been on the pill since I was 13 and always had some sort of pain or bleeding until I found the right one for me, which is called Lo-Estrin. Talk to your doctor about other pill options.

Post # 15
Member
9801 posts
Buzzing Beekeeper
  • Wedding: September 2013

Yes, this happened to me pretty much any time I tried to skip the placebo pills.  Breakthrough bleeding and if I kept tyring to take the pills it would just drag out the bleeding.  So I just took the placebos since i figured a 3-4 day period was better than spotting for a week or more.  It also happened if I missed 2 or 3 pills.  Sorry, I wasn’t on yaz just the regular combination BCP. 

The topic ‘Birth control question…..skipping period’ is closed to new replies.

Find Amazing Vendors